Medical questions & health advice by board certified doctors
"Why am I bleeding after intercourse?"
So I am in the patch ortho evra . My boyfriend and I two days ago had protected sex. I bleed bright red . I went to the bathroom and freaked out I wasn't in pain. Now when I wipe it is light pink. My period shouldn't start for two weeks . I've been on the patch for 2 years now . Help?
There are a few different possible sources of your bleeding, so I suggest that you schedule an appointment with your OB/GYN. First, while you were on the patch, it is possible that you will spot from time to time. This spotting can manifest as bleeding after intercourse simply because of the jostling around that occurs during intercourse that can result in a little bit of blood coming out of the uterus. The second cause, which is the most common, is bleeding from your cervix. Bleeding from the cervix occurs because the blood vessels within the cervix are fairly fragile and can break easily especially during intercourse. This results in painless bleeding that occurs after intercourse, but usually stops within one day. If you continue to spot a little bit afterwards, that I would not think that this is due to this kind of bleeding but rather most likely spotting from uterine bleeding. The final source that could be responsible for your bleeding is vaginal wall bleeding, but this is usually painful and since you did not have pain this is less likely. Again, I suggest that you schedule an appointment with your OB/GYN. In addition to a pelvic exam, which is what you need to determine the cause of the bleeding, the two of you can discuss the birth control at your on whether or not it is right for you.
Need more info?See an obgyn today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.